Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 18, 2021, 5:49 PM EDT for Hampden County, Massachusetts. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 5:49 PM EDT (21:49 UTC)
- Expired
- Jul 18, 2021, 6:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Boston/Norton, MA
County Hampden County, MA
The radar
The Boston radar (KBOX), 118 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642 WWUS81 KBOX 182149 SPSBOX Special Weather Statement National Weather Service Boston/Norton MA 549 PM EDT Sun Jul 18 2021 CTZ002-003-MAZ009-011-182245- Hartford CT-Tolland CT-Western Hampden MA-Eastern Hampden MA- 549 PM EDT Sun Jul 18 2021 ...LINE OF HEAVY SHOWERS MOVING NORTHWARD TOWARD THE SPRINGFIELD AREA... At 546 PM EDT, Doppler radar was tracking heavy showers with a few claps of thunder along a line extending from near Somers to near Windsor. Movement was north at 10 mph. Torrential downpours may cause localized street flooding. Locations impacted include... Springfield, Enfield, Windsor, Agawam, West Springfield, Simsbury, Bloomfield, Longmeadow, Suffield, East Longmeadow, Ellington, Wilbraham, Windsor Locks, Somers, Granby, East Windsor, Southwick, East Granby, Hampden and Granville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move indoors when these storms approach. Do not attempt to drive through flooded waters. && LAT...LON 4215 7238 4205 7286 4185 7278 4193 7242 TIME...MOT...LOC 2146Z 167DEG 7KT 4196 7245 4189 7271 $$ Field
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:38 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 18, 3:38 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
338 PM EDT Sun Jul 18 2021
.SYNOPSIS...
An upper level disturbance from the west will move across New
England Monday. This will result in a continued risk of showers
and a few thunderstorms. Heat and humidity briefly moves back in
Tuesday followed by increasing risk of showers and thunderstorms
Wednesday as a cold front approaches. Mainly dry and cooler
Thursday, then unsettled weather pattern returns Friday into
next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Showers continue to develop and lift NE across SNE. SB
instability confined to areas south of the Pike but elevated
instability extends further N and expect a few heavy showers and
t-storms to develop through the afternoon. Some drying aloft as
noted by lower KI values are punching into CT and will lift
across RI and SE MA through the afternoon which limit convection
here. Expect greatest coverage of showers and t-storms and axis
of heaviest rainfall through the afternoon to set up from near
the Mass Pike in central and western MA. PWATs are decreasing
from the west but still 1.5 to 1.7 inches in western New Eng so
localized rainfall amounts of 1-2 inches possible with any
persistent heavy showers or t-storms.
During tonight, mid level trough approaches with deeper
moisture axis moving in from the west. While instability is
limited, increasing forcing develops from right entrance region
of the upper jet so risk of showers and an isolated t-storm will
continue tonight. The focus will be across central/W MA closer
to best moisture and forcing. Otherwise, expect lots of stratus
redeveloping along with patchy fog.
Surface front expected to push south to the coast tonight. Lows
will range through the 60s, but close to 70 along the immediate
south coast, Cape and Islands.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Mid level trough moves over New Eng during Mon. Temps aloft are
not particularly cold with 500 mb temps around -10 to -11C so
instability will be marginal as lots of cloud cover and cooler
surface temps expected behind the departing front. A few showers
are expected to develop as the trough moves through, and
possibly an isolated t-storm, but lack of instability will limit
heavy rain potential.
Cooler day with cloud cover and pocket of 14-16C air at 925 mb
resulting in highs generally in the low/mid 70s, but it could
be cooler across portions of central/NE MA. Moderate humidity
levels with dewpoints still in the mid 60s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Highlights...
* Warmer on Tuesday with next round of widespread showers and
thunderstorms on Wednesday, some of which could be strong to
severe.
* Thursday looks to be the pick of the week with best chance for dry
weather and seasonable temperatures.
* Multiple frontal passages mean more bouts of showers and
thunderstorms heading into the weekend.
The National Blend of Model (NBM) guidance looks reasonable so no
significant changes to the extended forecast. Brief H5 ridging along
with 850mb temperatures +15 to +17C along with downsloping westerly
flow should allow highs to reach the upper 80s to low 90s. An
approaching cold front along with an amplifying H5 trough will lead
to increasing chances and coverage of showers and thunderstorms on
Wednesday. With SBCAPE around 1500 to 2000 J/kg and decent mid-level
lapse rates (perhaps a remnant EML?) of between 6.5 to 7.5C/km,
there is potential for some stronger to isolated severe storms
although the bulk shear and helicity looks unimpressive so the main
threat would probably be wet microburst and locally damaging winds.
In addition, with PWATs between 1.5 to 1.75 inches or around 90th
percentile according to SPC sounding climatology for Chatham, MA,
any of the showers could produce locally heavy rainfall and lead to
localized urban and poor drainage flooding.
Once the cold front moves through late Wednesday and with high
pressure building in from the Great Lakes, Thursday could turn out
to be pick of the week for outdoor activities with mainly dry and
cooler weather. By Friday, -15 to -16C H5 cold pool (10th percentile
according to (10th percentile according to SPC sounding climatology)
moves overhead, leading to increasing chances for some instability
showers with peak diurnal heating. 850mb temperatures fall to around
+10C so temperatures should be a few degrees below normal in the
70s. Typical highs for this time of the year are in the low to mid
80s. This is in line with CPC's 6-10 outlook that shows good
confidence of below normal temperatures.
Forecast confidence drops off heading into the weekend. It looks
like there may be brief ridging before the next shortwave trough
digs in from the Great Lakes later into the weekend. While the
weekend looks unsettled, it would not be a complete washout either
so stay tuned to the latest forecast if you have outdoor plans.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through Tonight...
Widespread IFR/LIFR along and north of the Mass Pike with MVFR
to the south. Lower conditions with IFR/LIFR will spread south
across rest of region from late afternoon into tonight.
Scattered showers and t-storms developing through the afternoon
and this evening with greatest coverage in central/W MA into N
CT. Additional showers possible overnight.
Monday...
IFR/LIFR improving to MVFR/VFR in the afternoon. Continued risk
of showers and a few t-storms, but less risk for heavy rain.
KBOS TAF...Moderate confidence in TAF.
KBDL TAF...Moderate confidence in TAF.
Outlook /Monday Night through Friday/...
Monday Night: VFR.
Tuesday: Mainly VFR, with local MVFR possible.
Tuesday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA, isolated TSRA.
Wednesday: Mainly MVFR, with areas VFR possible. Chance SHRA,
slight chance TSRA.
Wednesday Night: Mainly VFR, with local MVFR possible.
Thursday: VFR.
Thursday Night through Friday: Mainly VFR, with areas MVFR
possible. Slight chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
High confidence through Monday.
Winds and seas remain below SCA. S/SW winds up to 20 kt over
south coastal waters will eventually shift to NW on Mon. Areas
of fog will limit vsbys at times tonight into Mon morning.
/Outlook /Monday Night through Friday/...
Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Tuesday: Winds less than 25 kt.
Tuesday Night: Winds less than 25 kt. Slight chance of rain
showers, isolated thunderstorms.
Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, slight chance of thunderstorms.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Slight chance of rain showers.
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Thursday Night: Winds less than 25 kt. Slight chance of rain
showers.
Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 11 PM EDT this evening for CTZ002>004.
MA...Flash Flood Watch until 11 PM EDT this evening for MAZ002>004-
008>012.
RI...Flash Flood Watch until 11 PM EDT this evening for RIZ001-002.
MARINE...None.
&&
SYNOPSIS...KJC/Chai
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Chai
AVIATION...KJC/Chai
MARINE...KJC/ChaiHazardous weather outlook, Jul 18, 4:33 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 433 PM EDT Sun Jul 18 2021 MAZ005>007-013>024-026-RIZ001>008-192045- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 433 PM EDT Sun Jul 18 2021 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ002>004-008>012-192045- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA- 433 PM EDT Sun Jul 18 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-192045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 433 PM EDT Sun Jul 18 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 18, 1:32 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
132 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL CUMBERLAND 41.97N 71.46W
07/17/2021 M0.75 INCH PROVIDENCE RI PUBLIC
0343 PM FLOOD LINCOLN 41.92N 71.47W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE
0355 PM TSTM WND DMG POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
ROAD
0420 PM TSTM WND DMG WILLINGTON 41.87N 72.27W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON PINNEY HILL ROAD
0427 PM TSTM WND DMG AUBURN 42.20N 71.83W
07/17/2021 WORCESTER MA AMATEUR RADIO
UTILLITY POLE AND WIRES DOWN ON ROCK AVE
0429 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
07/17/2021 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON FRED JACKSON ROAD
0456 PM TSTM WND DMG WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON HAVELOCK ROAD
0500 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON CODFISH FALLS ROAD
0513 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
POWER LINES DOWN ON BEACON STREET AND ON RTE 110. ALSO
POWER LINES DOWN ON CALIFORNIA COURT AT BECON STREET
0515 PM HAIL CLINTON 42.42N 71.69W
07/17/2021 M1.00 INCH WORCESTER MA AMATEUR RADIO
0515 PM FLOOD MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
SECTION OF RTE 44 CLOSED DUE TO FLOODING
0515 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON A CAR ON PARKER STREET.
0521 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
ROAD
0522 PM HAIL BERLIN 42.38N 71.63W
07/17/2021 M1.25 INCH WORCESTER MA AMATEUR RADIO
0524 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
WATER UP TO CAR WINDSHIELDS ON DALE STREET
0531 PM FLASH FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF PILFERSHIRE ROAD WASHED OUT
0605 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
5 CARS STUCK IN FLOOD WATERS ON DEWEY STREET AND PARKER
STREET
0607 PM FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF OLD COLONY ROAD FLOODED AND IMPASSABLE
0611 PM TSTM WND DMG SEEKONK 41.82N 71.33W
07/17/2021 BRISTOL MA TRAINED SPOTTER
TREE DOWN ON ARCADE AVE NEAR VALLEY STREET
0624 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
EDDY STREET BETWEEN NEBRASKA STREET AND PAVILLION AVE
FLOODED AND IMPASSABLE
0630 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
FALLON AVE FLOODED AND IMPASSABLE
0643 PM FLASH FLOOD ASHFORD 41.87N 72.12W
07/17/2021 WINDHAM CT FIRE DEPT/RESCUE
BRIDGE WASHED OUT ON CUSHMAN ROAD
0730 PM FLASH FLOOD POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
PARTIAL ROAD WASHOUT ON A SETION OF RTE 244
0955 PM FLOOD DEERFIELD 42.55N 72.60W
07/17/2021 FRANKLIN MA AMATEUR RADIO
RTE 5 AND RTE 10 AT RICHAARDSONS CANDY FLOODED IN BOTH
DIRECTIONS
0326 AM FLOOD LUDLOW 42.17N 72.48W
07/18/2021 HAMPDEN MA AMATEUR RADIO
AREA OF 631 CENTER STREET ROAD IS FLOODED AND
IMPASSABLE.
0328 AM FLOOD ERVING 42.60N 72.40W
07/18/2021 FRANKLIN MA AMATEUR RADIO
FLOODED BASEMENT AT 21 PLEASANT STREET.
0335 AM FLOOD BELCHERTOWN 42.27N 72.40W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
A BEAVER DAM BROKE CAUSING 421 TO 461 EAST STREET TO
FLOOD WITH WATER GOING INTO HOMES WITH PEOPLE BEING
EVACUATED.
0418 AM FLOOD WARREN 42.22N 72.19W
07/18/2021 WORCESTER MA AMATEUR RADIO
CHAPEL STREET FLOODED AND IMPASSABLE.
0446 AM FLOOD LEICESTER 42.25N 71.90W
07/18/2021 WORCESTER MA AMATEUR RADIO
ROUTE 56 AT MARSHALL STREET FLOODED WITH DEBRIS IN THE
ROADWAY.
0450 AM FLOOD WORCESTER 42.27N 71.81W
07/18/2021 WORCESTER MA AMATEUR RADIO
AT 7 CARDINAL ROAD BASEMENT FLOODED WITH 5 INCHES OF
WATER AND RISING.
0451 AM FLOOD WARE 42.25N 72.25W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
CAREY STREET FLOODED AND IMPASSABLE.
0454 AM FLOOD BELCHERTOWN 42.27N 72.40W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
507 COLD SPRING ROAD A FRLOODED BASEMENT.
0458 AM FLOOD LANCASTER 42.45N 71.67W
07/18/2021 WORCESTER MA AMATEUR RADIO
FLOODED BASEMENTS AT 2343 NORTH MAIN STREET AND AT 257
BRIDGE ROAD.
0502 AM FLOOD CHESTER 42.28N 72.98W
07/18/2021 HAMPDEN MA AMATEUR RADIO
SECTION OF SKYLINE TRAIL WASHED OUT CLOSING THE RAOD.
0510 AM FLOOD WARREN 42.22N 72.19W
07/18/2021 WORCESTER MA AMATEUR RADIO
AREA OF 1300 MAIN STREET FLOODED AND IMPASSABLE. WARE
ROAD AT MAIN STREET ALSO FLOODED AND IMPASSABLE.
0533 AM FLOOD BELCHERTOWN 42.27N 72.40W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
RIVER ROAD FLOODED AND IMPASSABLE WITH PEOPLE BEING
EVACUATED.
0610 AM FLOOD COHASSET 42.23N 70.80W
07/18/2021 NORFOLK MA AMATEUR RADIO
373 NORTH MAIN STREET BACK YARD FLOODED AND
APPORAOCHING GARAGE.
0643 AM FLOOD BELCHERTOWN 42.27N 72.40W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
AREA ON 532 TO 631 FRANKLIN STREET FLOOED AND
IMPASSABLE.
0654 AM FLOOD BELCHERTOWN 42.27N 72.40W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
134 RIVER STREET FLOODED AND IMPASSABLE IN THE AREA OF
THE SWIFT RIVER.
0940 AM FLOOD MONTAGUE 42.53N 72.53W
07/18/2021 FRANKLIN MA AMATEUR RADIO
SEVERAL STREETS CLOSED DUE TO FLOODING IN THE MILLERS
FALLS SECTION OF MONTAGUE.
&&
EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102703 BOX2102700 BOX2102704
BOX2102715 BOX2102701 BOX2102705 BOX2102706 BOX2102707 BOX2102708
BOX2102711 BOX2102709 BOX2102712 BOX2102713 BOX2102710 BOX2102714
BOX2102716 BOX2102717 BOX2102718 BOX2102719 BOX2102720 BOX2102721
BOX2102722 BOX2102723 BOX2102724 BOX2102725 BOX2102726 BOX2102727
BOX2102728 BOX2102729 BOX2102730 BOX2102731 BOX2102732
AEDLocal storm report, Jul 18, 2:27 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
227 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL CUMBERLAND 41.97N 71.46W
07/17/2021 M0.75 INCH PROVIDENCE RI PUBLIC
0343 PM FLOOD LINCOLN 41.92N 71.47W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE
0355 PM TSTM WND DMG POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
ROAD
0420 PM TSTM WND DMG WILLINGTON 41.87N 72.27W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON PINNEY HILL ROAD
0427 PM TSTM WND DMG AUBURN 42.20N 71.83W
07/17/2021 WORCESTER MA AMATEUR RADIO
UTILLITY POLE AND WIRES DOWN ON ROCK AVE
0429 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
07/17/2021 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON FRED JACKSON ROAD
0456 PM TSTM WND DMG WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON HAVELOCK ROAD
0500 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON CODFISH FALLS ROAD
0513 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
POWER LINES DOWN ON BEACON STREET AND ON RTE 110. ALSO
POWER LINES DOWN ON CALIFORNIA COURT AT BECON STREET
0515 PM HAIL CLINTON 42.42N 71.69W
07/17/2021 M1.00 INCH WORCESTER MA AMATEUR RADIO
0515 PM FLOOD MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
SECTION OF RTE 44 CLOSED DUE TO FLOODING
0515 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON A CAR ON PARKER STREET.
0521 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
ROAD
0522 PM HAIL BERLIN 42.38N 71.63W
07/17/2021 M1.25 INCH WORCESTER MA AMATEUR RADIO
0524 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
WATER UP TO CAR WINDSHIELDS ON DALE STREET
0531 PM FLASH FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF PILFERSHIRE ROAD WASHED OUT
0605 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
5 CARS STUCK IN FLOOD WATERS ON DEWEY STREET AND PARKER
STREET
0607 PM FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF OLD COLONY ROAD FLOODED AND IMPASSABLE
0611 PM TSTM WND DMG SEEKONK 41.82N 71.33W
07/17/2021 BRISTOL MA TRAINED SPOTTER
TREE DOWN ON ARCADE AVE NEAR VALLEY STREET
0624 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
EDDY STREET BETWEEN NEBRASKA STREET AND PAVILLION AVE
FLOODED AND IMPASSABLE
0630 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
FALLON AVE FLOODED AND IMPASSABLE
0643 PM FLASH FLOOD ASHFORD 41.87N 72.12W
07/17/2021 WINDHAM CT FIRE DEPT/RESCUE
BRIDGE WASHED OUT ON CUSHMAN ROAD
0730 PM FLASH FLOOD POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
PARTIAL ROAD WASHOUT ON A SETION OF RTE 244
0955 PM FLOOD DEERFIELD 42.55N 72.60W
07/17/2021 FRANKLIN MA AMATEUR RADIO
RTE 5 AND RTE 10 AT RICHAARDSONS CANDY FLOODED IN BOTH
DIRECTIONS
0326 AM FLOOD LUDLOW 42.17N 72.48W
07/18/2021 HAMPDEN MA AMATEUR RADIO
AREA OF 631 CENTER STREET ROAD IS FLOODED AND
IMPASSABLE.
0328 AM FLOOD ERVING 42.60N 72.40W
07/18/2021 FRANKLIN MA AMATEUR RADIO
FLOODED BASEMENT AT 21 PLEASANT STREET.
0335 AM FLOOD BELCHERTOWN 42.27N 72.40W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
A BEAVER DAM BROKE CAUSING 421 TO 461 EAST STREET TO
FLOOD WITH WATER GOING INTO HOMES WITH PEOPLE BEING
EVACUATED AND ROAD WASHOUT. REPORT CONFIRMED BY FIRE
DEPARTMENT.
0418 AM FLOOD WARREN 42.22N 72.19W
07/18/2021 WORCESTER MA AMATEUR RADIO
CHAPEL STREET FLOODED AND IMPASSABLE.
0446 AM FLOOD LEICESTER 42.25N 71.90W
07/18/2021 WORCESTER MA AMATEUR RADIO
ROUTE 56 AT MARSHALL STREET FLOODED WITH DEBRIS IN THE
ROADWAY.
0450 AM FLOOD WORCESTER 42.27N 71.81W
07/18/2021 WORCESTER MA AMATEUR RADIO
AT 7 CARDINAL ROAD BASEMENT FLOODED WITH 5 INCHES OF
WATER AND RISING.
0451 AM FLOOD WARE 42.25N 72.25W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
CAREY STREET FLOODED AND IMPASSABLE.
0454 AM FLOOD BELCHERTOWN 42.27N 72.40W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
507 COLD SPRING ROAD A FRLOODED BASEMENT.
0458 AM FLOOD LANCASTER 42.45N 71.67W
07/18/2021 WORCESTER MA AMATEUR RADIO
FLOODED BASEMENTS AT 2343 NORTH MAIN STREET AND AT 257
BRIDGE ROAD.
0502 AM FLOOD CHESTER 42.28N 72.98W
07/18/2021 HAMPDEN MA AMATEUR RADIO
SECTION OF SKYLINE TRAIL WASHED OUT CLOSING THE RAOD.
0510 AM FLOOD WARREN 42.22N 72.19W
07/18/2021 WORCESTER MA AMATEUR RADIO
AREA OF 1300 MAIN STREET FLOODED AND IMPASSABLE. WARE
ROAD AT MAIN STREET ALSO FLOODED AND IMPASSABLE.
0533 AM FLOOD BELCHERTOWN 42.27N 72.40W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
RIVER ROAD FLOODED AND IMPASSABLE WITH PEOPLE BEING
EVACUATED.
0610 AM FLOOD COHASSET 42.23N 70.80W
07/18/2021 NORFOLK MA AMATEUR RADIO
373 NORTH MAIN STREET BACK YARD FLOODED AND
APPORAOCHING GARAGE.
0643 AM FLOOD BELCHERTOWN 42.27N 72.40W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
AREA ON 532 TO 631 FRANKLIN STREET FLOODED AND
IMPASSABLE.
0654 AM FLOOD BELCHERTOWN 42.27N 72.40W
07/18/2021 HAMPSHIRE MA AMATEUR RADIO
134 RIVER STREET FLOODED AND IMPASSABLE IN THE AREA OF
THE SWIFT RIVER.
0940 AM FLOOD MONTAGUE 42.53N 72.53W
07/18/2021 FRANKLIN MA AMATEUR RADIO
SEVERAL STREETS CLOSED DUE TO FLOODING IN THE MILLERS
FALLS SECTION OF MONTAGUE.
&&
EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102703 BOX2102700 BOX2102704
BOX2102715 BOX2102701 BOX2102705 BOX2102706 BOX2102707 BOX2102708
BOX2102711 BOX2102709 BOX2102712 BOX2102713 BOX2102710 BOX2102714
BOX2102716 BOX2102717 BOX2102718 BOX2102719 BOX2102720 BOX2102721
BOX2102722 BOX2102723 BOX2102724 BOX2102725 BOX2102726 BOX2102727
BOX2102728 BOX2102729 BOX2102730 BOX2102731 BOX2102732
AEDSpecial weather statement, Jul 18, 5:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 549 PM EDT Sun Jul 18 2021 CTZ002-003-MAZ009-011-182245- Hartford CT-Tolland CT-Western Hampden MA-Eastern Hampden MA- 549 PM EDT Sun Jul 18 2021 ...LINE OF HEAVY SHOWERS MOVING NORTHWARD TOWARD THE SPRINGFIELD AREA... At 546 PM EDT, Doppler radar was tracking heavy showers with a few claps of thunder along a line extending from near Somers to near Windsor. Movement was north at 10 mph. Torrential downpours may cause localized street flooding. Locations impacted include... Springfield, Enfield, Windsor, Agawam, West Springfield, Simsbury, Bloomfield, Longmeadow, Suffield, East Longmeadow, Ellington, Wilbraham, Windsor Locks, Somers, Granby, East Windsor, Southwick, East Granby, Hampden and Granville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move indoors when these storms approach. Do not attempt to drive through flooded waters. && LAT...LON 4215 7238 4205 7286 4185 7278 4193 7242 TIME...MOT...LOC 2146Z 167DEG 7KT 4196 7245 4189 7271 Field
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:54 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 51 min |
| Jul 17, 10:38 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 52 min |
| Jul 17, 11:37 PM EDT | Special Weather Statement | BOX | Worcester | 38 min |
| Jul 18, 2:48 AM EDT | Areal Flood Warning | BOX | Hampden, Hampshire, Worcester | 105 min |
| Jul 18, 2:59 AM EDT | Special Weather Statement | BOX | Worcester | 61 min |
| Jul 18, 3:54 AM EDT | Special Weather Statement | BOX | Worcester | 51 min |
| Jul 18, 6:17 AM EDT | Areal Flood Warning | BOX | Franklin | 3 hr |
| Jul 18, 6:22 AM EDT | Areal Flood Warning | BOX | Hampden, Hampshire, Worcester | 5 hr |
| Jul 18, 12:19 PM EDT | Areal Flood Warning | BOX | Hampden, Hampshire, Worcester | 21 hr |
| Jul 18, 1:40 PM EDT | Areal Flood Warning | BOX | Worcester | 6 hr |
| Jul 18, 6:36 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Jul 18, 7:11 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Jul 17, 10:09 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 6 hr |
| Jul 18, 1:39 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 2 hr |
| Jul 18, 1:53 AM EDT | Special Weather Statement | BOX | 67 min | |
| Jul 18, 2:22 AM EDT | Special Weather Statement | BOX | 53 min | |
| Jul 18, 9:33 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 5 hr |
Nearby
Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.